Wildfire, Lincoln
- When
- July 12, 6:00 PM MST to July 22, 7:00 PM MST
- Where
- Lincoln County, 10 mi E of Alpine
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 42.264, -110.656 (the zone’s center; the record gives no point)
The East Table Wildfire was an accidental, human-caused fire. The fire crossed the Snake River and approached Highway 89, resulting in the closure of Highway 89 for several days.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
The East Table Wildfire was an accidental, human-caused fire. The fire crossed the Snake River and approached Highway 89, resulting in the closure of Highway 89 for several days. The fire burned 3,595 acres. The estimated cost of fighting the fire was 3.3 million dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 12, 12:28 PM MST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 128 PM MDT SAT JUL 12 2003 NOT GOING TO GET INTO COMPARISON OF MM5 AND NOGAPS DATA WITH 12Z INITIALIZATION OF GFS JUST CRANKING UP EARLY THIS AFTERNOON...AND WILL NOT MAKE MAJOR CHANGES TO GRIDS BASED ON THIS DATA. UPPER HIGH CENTERED NEAR YUMA TODAY TO REMAIN SOMEWHERE BETWEEN CURRENT POSTION AND FOUR CORNERS THROUGH EXTENDED. 130 KT JET STREAK OVER NORTH CENTRAL PACIFIC TO ROUND UPPER LOW OFF OF B.C. COAST...ACROSS NORTHERN ROCKIES SUNDAY NIGHT. THIS JET STREAK TO DRIVE SHORTWAVE AND ASSOCIATED SURFACE FRONT ACROSS MONTANA SUNDAY...BACKING INTO NORTH AND CENTRAL WYOMING SUNDAY AFTERNOON AND EVENING RESPECTIVELY. CONVECTION WITH FRONT SHOULD STAY WELL NORTH OF WYOMING WITH AREA UNDER MORE STABLE WESTERLY FLOW. CONTEMPLATED FIRE WX WATCH WITH A BIT MORE WIND SUNDAY...BUT DO NOT SEE DEWPOINT CRASHES AND WINDS TO THE EXTENT OF LAST TUESDAY/S RED-FLAG SCENARIO. UPPER RIDGE TO BUILD BACK IN TUESDAY AS JET STREAK HEADS EASTWARD. SUB-TROPICAL MOISTURE BEGINNING TO WORK INTO SOUTHERN GREAT BASIN AND MAY MAKE IT UP OUR WAY TOWARD END OF WEEK. AEM RIW...NONE.
WYZ001>020-022>030-131130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 505 AM MDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379614.